MAUDE Adverse Event Report: ARTHREX, INC. BURR,ROUND,HL,RETRACT,8 FLUTE,5.5MMX18CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY

ARTHREX, INC. BURR,ROUND,HL,RETRACT,8 FLUTE,5.5MMX18CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number BURR,ROUND,HL,RETRACT,8 FLUTE,5.5MMX18CM
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a hip arthroscopic bone spur removal a small plastic piece fell out of the connection point at the back of the burr.The burr was used for the majority of the case (20-25mins) and then the round burr stopped rotating.It was further reported that no excessive leverage on the shaver hand piece was done.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The complaint is confirmed based on the customer provided photo, which displays the broken piece of the burr.However, without return of the device for physical evaluation, the cause remains undetermined.No change in harm was identified.

Brand Name
BURR,ROUND,HL,RETRACT,8 FLUTE,5.5MMX18CM
Common Device Name
BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key12466886
Report Number1220246-2021-03625
Device Sequence Number3787687
Product Code GFF
UDI-Device Identifier00888867258754
UDI-Public00888867258754
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberBURR,ROUND,HL,RETRACT,8 FLUTE,5.5MMX18CM
Device Catalogue NumberAR-6550RRBE
Device Lot Number11199152
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2021
Supplement Date Received by Manufacturer08/23/2021
Initial Report FDA Received Date09/14/2021
Supplement Report FDA Received Date07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown